MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 8; QEW

PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 8; QEW
Catalog Number SEP8
Medical Device Problem Codes Fracture (1260); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.H3 other text: placeholder.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure to treat deep vein thrombosis (dvt) in the left popliteal to iliac vein using an indigo system separator 8 (sep8), an indigo system aspiration catheter 8 (cat8), and non-penumbra sheaths.During the procedure, the physician experienced resistance while advancing the sep8 and while retracting the sep8 during the first pass.Subsequently, the physician observed under fluoroscopy that the wire distal to the bulb of the sep8 had fractured in the left femo-iliac vein.The cat8 was advanced toward the sep8 wire in an attempt to aspirate the wire, without success.The physician decided to leave the sep8 wire in the patient and did not make a plan to remove it.The procedure was completed using the same cat8 and the same sheaths.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned sep8 confirmed that the device was fractured distal to the bulb.The complaint indicated that resistance was experienced during advancement and retraction of the device during the procedure.If the sep8 is manipulated against resistance, damage such as a kink and subsequent fracture may occur.The root cause of resistance during the procedure could not be determined.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM SEPARATOR 8
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key17971138
Report Number3005168196-2023-00468
Device Sequence Number4958666
Product Code QEW
UDI-Device Identifier00815948022980
UDI-Public815948022980
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K161523
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/13/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/10/2026
Device Catalogue NumberSEP8
Device Lot NumberH00001872
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer01/25/2024
Initial Report FDA Received Date10/19/2023
Supplement Report FDA Received Date02/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Date Report Sent to FDA01/01/2005